MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø12X340MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø12X340MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23391234S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.H3 other text : the device was discarded.
 
Event or Problem Description
It was reported a broken nail and nonunion was experienced by the patient, which led to a revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on x-rays provided, only, a broken nail could be verified.A physical device inspection was not possible since the affected device was not returned and thus, evaluation limited to details available.Based on x-ray images provided the reported nail breakage could be verified.The nail broke proximally above the oblong hole at the distal end.According to event details given within product inquiry the item was revised by another alpha retrograde nail (catalogue number: 2339-1438s) on (b)(6) 2024 after primary surgery took place on (b)(6) 2023, which could be seen as a hint of delayed healing.Referring to event description ¿revision reason: nonunion, broken hardware ¿.Finally, it is unknown which post-operative weight-bearing behavior instructions were given by the surgeon and if the patient was compliant to this.One requirement for successful nail treatment is a timely bone healing to relieve the implant(s) over the progressing time of implantation.Potential adverse effects are clearly pointed out in the labelling.Nevertheless, based on the information given an exact root cause of the reported event could not be determined and a thorough technical statement was impossible, but it could not be excluded that it is rather related to delayed healing which is clear patient related.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø12X340MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19068084
Report Number0009610622-2024-00146
Device Sequence Number11961754
Product Code HSB
UDI-Device Identifier07613327292893
UDI-Public07613327292893
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23391234S
Device Lot NumberK01BA8A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale